Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes dizziness and fever after a hip surgery?

Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 16504 Questions

default
Posted on Fri, 13 Apr 2018 in Bones, Muscles and Joints
Question: I had hip surgery almost 3 weeks ago. My incision is red and draining at the very bottom. I’ve been feeling pretty well up until the last couple of days. I’m very light headed with movement, I feel lopsided like I’m going to fall to the left which is the hip operated on and sometimes I feel like I’m just falling forward. My b/p is normal but I do take medication for it. My temp is sub normal ay 96.3. I slept almost all day yesterday without any medication. I woke up this morning and my pillow was as wet as if someone poured a glass of water on it. I almost feel like I’m going into shock although I don’t really know what that feels like. My surgeon is an hour away but do have a local small town er. Just thinking about waiting it out to see what comes of it but would like some options of what could be causing all this.
doctor
Answered by Dr. T Chandrakant 43 minutes later
Brief Answer:
As discussed below

Detailed Answer:
Hi.
Thanks for your query.
Noted an elucidate history and understood your concerns.
The causes I can think of for causing the light headedness with movement, feeling lopsided and going into shock can be:
Since the incision is red and draining fluid, a possibility of an infection has to be considered, to be shown to the operating surgeon so that further tests of the fluid and blood and as required can be taken and treated properly by prescription medicines as needed should help you.
Sometimes the blood pressure medications can lower BP and give similar symptoms.
Chances of flu like infection too can cause similar symptoms.
Hence it is better to be seen by the Doctor and/or your operating surgeon will help knowing the proper diagnosis as you have been operated recently with the wound problems.
Please see a Doctor as soon as possible and please give me feedback.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Procedures

Recent questions on  Hip surgery

doctor1 MD

Never having a tendon tear from Avelox with frequent sinus infections ,but two recent hip replacements, would Avelox be fairly safe to take for a sinus infection, clindomycin is not helping and I am allergic to Pennicillen, Bactrian and other...

doctor1 MD

Hi, My grandfather aged 78 years had hip surgery as he fell and broke it while walking. Its been 45 days since the surgery and i have attached the xray taken today as per his surgeon's advice. Could you look at xray and let me know how what is his...

doctor1 MD

where can i go in orange county for my pain it is in my leg after hip surgery, its been 9 months my doctor that did the surgery had no answer, its like a lot of bees stings in front of my leg , maybe nerve ends growing. he has no answer, need help i cannot handle this anymore.
i have reach out to other doctors they say they want a referral from dr.

doctor1 MD

I had hip surgery 6 weeks ago and doing fine with that. My problem is I went off the pain medicine, because I did not need it, as I have had no pain. Now is am fighting anxiety and depression. What is the best way to get off the pain medicine, so this does not happen to us?

doctor1 MD

Dear Doctors, there s an 8-year-old girl with arthrogryposis diagnosis. She needs hip surgery, but many doctors say it should be done after she completes 18 years. Only one Doctor said it must be done immediately. Her parents are hesitating whether to risk or not. Please look through her web-site ( WWW.WWWW.WW and give us an idea. Contact Boghos at YYYY@YYYY . Thanks in advance.

doctor1 MD

I have been Dx with grade 1 esophogeal varicies, portal vein hypertension. I have had every test (ultra sounds, biopsys, blood work, & cultures) which show I do not have liver disease. I have never had a drug or alcohol problem but a number of hospital stays due to mastitis and bilateral hip surgery years apart which included strong medications which doubled with complications.
My question is could my Thyroid (Hypo) medication (Synthroid 1.0 mg) be a possible cause for this hypertension? My symptoms are extreme abd. pressure and bloating. When I exercise I experience uncomfortable pressure just below my ribs which creates concerns as well.